MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 4 R; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 4 R; KNEE CEMENTED FEMUR
Model Number 02.12.0004R
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a severely valgus joint line.The attempt to correct the leg axis in a stable way with a higher inlay (10 to 20 mm) failed.The surgeon revised all components and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2023: lot 2207164: (b)(4) items manufactured and released on 23-june-2022.Expiration date: 2027-06-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Additional device involved: batch review performed on (b)(6) 2023.Gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot 2208465: (b)(4) items manufactured and released on 08-oct-2022.Expiration date: 2027-08-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Investigation performed by meadacta knee r&d project manager: revision surgery after almost 2 months from primary implantation, due to instability of a gmk sphere implant.According to the surgeon's indication, the instability was caused by excessive residual valgus.According to the pictures of the explanted devices, both the femur and the tibial tray present cement on the fixation surfaces.Some dents and scratches can be observed on the liner close to the anterior 'snapping' features for fixation to the baseplate.Those were most likely caused during the attempt of removing the tibial insert from the tibial baseplate.No other elements considered relevant for the analysis can be noted.There is no evidence that a faulty device have caused the revision.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 4 R
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16417087
Report Number3005180920-2023-00098
Device Sequence Number3503997
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0004R
Device Catalogue Number02.12.0004R
Device Lot Number2207164
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown